I had a laser lipolysis procedure two years ago (laser procedure and the fat was then sucked out) for the outer thighs which turned out not only uneven but also left the skin in the area which was liposuct with a bluish tint. But the main concern is that the area is dented in. It is very obvious and I am very contious about it. Is there a way to do a revision with a normal liposuction. What are my options? Thanks
Revision of Laser Lipolysis Result on Outer Thighs
Doctor Answers 1
Laser Liposuction Problems
Liposuction is a form of sculpting. One can err on taking too much out or in not taking enough. The delicate balance is not always easy because the numbing fluid distorts some of the normal anatomy.
Before every case, most patients insistent on "taking it all out" but clearly that is not the desired result. A nice thin even layer is the preferred result.
When "too much" has been taken out, the main approach is to taper the edges by doing additional liposuction with micro cannulas. Also, some of the fat that is suctioned from the edges, can be placed back in the depressed areas, in hope that it will stay and restore the normal contour there.
Another remedy is radio-frequency skin tightening. Accent or Thermage treatments heat the underlying layers and can have a skin tightening effect which minimizes minor irregularities.
A final way to even out irregularities is to have a skin lifting procedure. Excess skin is removed and the remaining skin is pulled tighter so that irregularities are pulled out. On the thigh this is called a thigh lift. However, the excision of skin leaves a line scar.
The bluish color of the skin may be permanent. The laser used for liposuction is like a hot tipped straw and can damage blood vessels, nerves and other normal structures.
Many of us that have done liposuction for years do not feel the laser is beneficial and think patients would be better served to have liposuction with small cannulas instead. It seems the laser is being used for advertising purposes rather than for any true advantage to the patient.
Have a question? Ask a doctor